Hail, Baldwin
- When
- April 30, 9:25 AM CST to 9:28 AM CST
- Where
- Baldwin County, Elberta
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.417, -87.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 30, 4:00 AM CST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT APR 30 2005 .SYNOPSIS...SERIES OF WEAK IMPULSES MOVING IN VERY BROAD UPPER LEVEL RIDGE...WITH MAIN TROUGH AXIS FROM THE CENTRAL PLAINS TO THE DESERT SOUTHWEST. BOUNDARY LAYER MOISTURE ON THE INCREASE WITH H85 SPECIFIC HUMIDITY VALUES 8+ G/KG TO THE WEST OF OUR CWA. LINE OF CONVECTION CENTERED ON SURFACE MOISTURE AXIS FROM NORTHERN ALABAMA TO SOUTHEAST LOUISIANA...WITH DEWPOINTS IN THE LOWER 70S ACROSS MOST OF THE FORECAST AREA AT THIS TIME. && .SHORT TERM...THUNDERSTORMS...SOME SEVERE...WILL ADVANCE EAST ACROSS THE FORECAST AREA TODAY AS SURFACE COLD FRONT MOVES THROUGH THE REGION. THE PRECIPITATION WILL MOVE OFFSHORE THIS EVENING...WITH FRONT MOVING WELL SOUTH OF THE MARINE ZONES. HIGH PRESSURE WILL DOMINATE THROUGH THE REMAINDER OF THE SHORT TERM...AND THEREFORE LOWERED POPS TO NEAR ZERO AS DRY AIR INVADES FROM THE NORTH. TEMPERATURES AROUND GFS MAV GUIDANCE. && .LONG TERM...(TUESDAY THROUGH FRIDAY)...SLIGHT CHANCE TO LOW SCATTERED POPS THROUGH THE EXTENDED AS SERIES OF WEAK SHORTWAVES MOVE THROUGH BROAD UPPER TROUGH. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. && .MARINE...ONSHORE WINDS AND SEAS WILL INCREASE AHEAD OF A FRONT WHICH WILL PASS THE AREA LATE THIS AFTERNOON INTO TONIGHT. OFFSHORE WIND WILL PERSIST THROUGH MONDAY...BECOMING MORE EASTERLY BY LATE MONDAY AS A HIGH MOVES FROM THE CENTRAL US TO THE EAST COAST. FLOW WILL RETURN TO ONSHORE BY MONDAY NIGHT AND STRENGTHEN AHEAD OF A WEAK FRONT THAT WILL PASS THE AREA EARLY WEDNESDAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. THAT FRONT WILL PASS LATE NEXT WEEK. /77 && .FIRE...DRIER AIR BEHIND THE FRONT...COMBINED WITH WARM AFTERNOON TEMPERATURES ON SUNDAY WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP INTO THE LOWER 30S. DURATION REQUIRED FOR A RED FLAG WARNING ACROSS THE NORTHWEST FLORIDA PANHANDLE IS UNCERTAIN AT THIS TIME...AND WILL PASS ON TO THE DAY SHIFT IF A FIRE WEATHER WATCH MAY BE NEEDED. SURFACE DEWPOINTS MODERATE THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 78 55 78 52 / 90 30 10 10 PENSACOLA 79 57 77 55 / 90 50 10 10 DESTIN 76 62 76 58 / 90 50 10 10 EVERGREEN 76 57 75 46 / 80 30 10 10 WAYNESBORO 71 50 75 47 / 80 20 10 10 CAMDEN 75 54 74 48 / 80 20 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY TODAY GMZ650-670. FL...SMALL CRAFT ADVISORY TODAY GMZ655-675. MS...NONE. && /22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT SAT APR 30 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011130- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CDT SAT APR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... AHEAD OF A COLD FRONT UNSTABLE AIRMASS WILL CONTINUE TO DOMINATE THE AREA THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS EXPECTED THROUGH THIS AFTERNOON. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON AS MODERATE SOUTHERLY FLOW CONTINUES AND COMBINES WITH AN ENHANCED TIDAL RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...PATCHY FOG FORMING OVERNIGHT MONDAY AND TUESDAY NIGHTS. THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR ACTIVATION TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 835 AM CDT SAT APR 30 2005 ALZ051>053-MSZ067-075-076-078-079-301430- CHOCTAW-CLARKE-GEORGE-GREENE-PERRY-STONE-WASHINGTON-WAYNE- 835 AM CDT SAT APR 30 2005 THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH NUMBER 214 THAT WAS IN EFFECT UNTIL 10 AM FOR THE FOLLOWING COUNTIES... IN SOUTHWEST ALABAMA... CHOCTAW...CLARKE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI... WAYNE...PERRY...GREENE...STONE AND GEORGE. THE SEVERE STORMS HAVE MOVED SOUTH AND EAST OF THE REGION THUS THE RISK OF SEVERE WEATHER HAS ENDED FOR THESE COUNTIES. ALZ054>059-301430- BUTLER-CONECUH-CRENSHAW-ESCAMBIA-MONROE-WILCOX- 835 AM CDT SAT APR 30 2005 THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH NUMBER 215 THAT WAS IN EFFECT UNTIL NOON FOR THE FOLLOWING COUNTIES... IN SOUTHWEST AND SOUTH CENTRAL ALABAMA... BUTLER...CONECUH...CRENSHAW...ESCAMBIA...MONROE...WILCOX THE SEVERE STORMS HAVE MOVED SOUTH OF THE REGION THUS THE RISK OF SEVERE WEATHER HAS ENDED FOR THESE COUNTIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 850 AM CDT SAT APR 30 2005 FLZ001>006-301500- ESCAMBIA COASTAL-ESCAMBIA INLAND-OKALOOSA COASTAL-OKALOOSA INLAND- SANTA ROSA COASTAL-SANTA ROSA INLAND- 850 AM CDT SAT APR 30 2005 AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES NORTHEAST OF CRESTVIEW TO 1O MILES NORTHWEST OF PENSACOLA...AND MOVING SOUTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL BE CAPABLE OF PEA SIZE HAIL...GUSTY SURFACE WINDS 40 MPH...AND VERY HEAVY RAINS. WIDESPREAD RAINFALL AMOUNTS AROUND 2 INCHES WILL BE COMMON...WITH LOCALIZED AMOUNTS UP TO 3 INCHES. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The Mobile radar (KMOB), 68 km away, was scanning. The volume nearest the first event began at 15:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443635.